MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERJECT; BIOPSY NEEDLE

BOSTON SCIENTIFIC CORPORATION INTERJECT; BIOPSY NEEDLE
Model Number M00518151
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914)
Date of Event 05/12/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Block h6: impact code f02 captures the reportable event of death.
 
Event or Problem Description
It was reported to boston scientific corporation that an interject needle was used in the esophagus during a peroral endoscopic myotomy (poem) procedure performed on (b)(6) 2023, for the treatment of achalasia.During the procedure, the patient began to present low vitals including low blood pressure and decreased pulse.It was reported that they performed cpr for around 20 minutes and the patient was transferred from the operating room to the intensive care unit where at some point they passed away.The physicians present were able to confirm that due to anesthesia error, the patient did not have access to anesthesia machine ventilation, as the ventilation tube was bent.In the physician's assessment, the interject needle device was used correctly and did not contribute to the patient's death.It was confirmed that anesthesiology error was the cause of death.There was no alleged malfunction of the interject needle.

Brand Name
INTERJECT
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17076034
Report Number3005099803-2023-02876
Device Sequence Number12430594
Product Code FCG
UDI-Device Identifier08714729296430
UDI-Public08714729296430
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K171454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2024
Device Model NumberM00518151
Device Catalogue Number1815
Device Lot Number0028241475
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2023
Initial Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death; Other;
Patient SexFemale